MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Codes Stretched (1601); Device Dislodged or Dislocated (2923); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Coma (2417); Foreign Body In Patient (2687)
Date of Event 02/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the react catheter marker band was dislodged and remains in the patient.The patient was undergoing a thrombectomy for treatment of a middle cerebral artery infarction.The accessed vessel was the right femoral artery with a diameter of 12 mm.It was noted the patient's vessel tortuosity was severe.It was reported that the patient's blood vessels were tortuous and belonged to series lesions, so the process of establishing access was difficult.The suction catheter, micro guidewire, and microcatheter were in place, deployed sfr-6-30, and started the swim thrombectomy technique to aspirate the thrombus.After repeating this process several times, the intracranial thrombus was finally extracted, and angiography showed that the middle cerebral artery was unobstructed.Then withdrew the guide catheter to the middle section of c1 of the internal carotid artery, deployed the spider, and deployed the stent after balloon expansion.The blood flow was very slow according to angiographic observation.Considering the stenosis of the end of c1, prepared to use balloon expansion.The angiographic observation revealed that there was a ring-shaped foreign body stuck in the stenotic part of the c1 end.The react-68 was immediately checked and found that the tip end of the react-68 had fallen off and stretched.Then a stent was used to pull it out, and finally the blood flow was restored to unobstructed.It was reported the marker band dislodged.The catheter tip was shaped.The ca theter tip was shaped as indicated in the ifu.The marker band remains in the patient in the c1 terminus. the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the patient's coma was due to a long infarction that affected important functional areas and was not directly related to the device.
 
Event or Problem Description
Additional information was received stating that the patient is still in a coma.The marker band is still in the patient and has not been removed.There are no pieces of the catheter still in the patient.Additional medicinal or surgical interventions include a follow-up clinical consideration of anticoagulant therapy.A surgical review was performed after the surgery, and the cause of the marker band dislodgment was determined as follows: repeated operations during the surgery fatigued the catheter, and subsequent guiding kink caused increased resistance when the catheter passed, so the marker finally fell off.The patient's baseline national institutes of health stroke scale (nihss) score was 9 points and the patient's nihss score post thrombectomy was 42 points.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition: the react-68 and rebar-18 catheters were returned for analysis within a shipping box, a plastic bio-pouch, and an opened react-68 inner pouch (b452808).Damage location details: no damages were found with the react-68 catheter hub.The react-68 catheter body was found to be kinked at ~24.5cm and ~73.0cm from the proximal end of the catheter hub.The react-68 catheter distal marker/tip was found to be separated from the catheter.The separated distal marker/tip was not returned.When compared to the product drawing it could not be determined how much of the distal marker/tip was separated and not returned.Testing/analysis: the react-68 catheter total length was measured to be ~139.6cm and the usable length was measured to be ~133.0cm which is within specification (specification: 132cm +3/-0 cm).Conclusion: based on the device analysis and reported information, the customer¿s ¿difficult navigation¿ report could not be confirmed.The patient¿s severely tortuous anatomy likely contributed to the difficult navigation issue.Regarding the customer¿s ¿marker band dislodged¿ the report was confirmed as the react-68 catheter distal marker/tip was found to be separated from the catheter.The difficult navigation of the catheter and the reported shaping of the catheter tip likely contributed to its separation.Severe vessel tortuosity can cause increased resistance during navigation, fatigue the catheter, make it more susceptible to damage, and potentially lead to the dislodgment of the marker band.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the catheter marker remained in the patient's body and was stuck at the patient's c1 end.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18789898
Report Number2029214-2024-00345
Device Sequence Number15379111
Product Code DQY
UDI-Device Identifier00847536041967
UDI-Public00847536041967
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB452808
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2024
Supplement Date Received by Manufacturer03/05/2024
03/27/2024
05/02/2024
05/08/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/22/2024
04/16/2024
05/06/2024
05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale
Patient Weight70 KG